A 96-yr-old woman, height 1.65 m and weight 65 kg was taken byambulance with a femoral neck fracture of the right hip. The patient was preoperatively estimated as American Society of Anesthesiologists physicalstatus III. (ASA III). Medical history included chronic atrial fibrillation, hypertension and anoia. She had also suffered a cerebrovascular attack a month ago with a neurological deficit of aphasia and instability. The ultrasound of the heart showed left and right atrium dilatation, normal dimentions of the ventricles,left ventricular Ejection Fraction of 55%, mitral regurgitation 1+, tricuspid regurgitation 2 +, aortic regurgitation 1+ and pneumonic pressure 45 mmHg. The ECG showed: atrial fibrillation with regular ventricular response and left bundle branch block. The chest X-Ray showed: granulomas of the apex of the right lung and extended right pleural plaques with restriction of volume ipsilaterally. The auscultory findings included: heart sounds' arrhythmia and similar respiratory sounds in both lungs with crepitant rales to both lung bases. The laboratory findings were: haemoglobin 8,9, haematocrit 27,2, leukocytes 12.750, platelets 203.000, glucose 188, urine 73, creatine 1,08, SGOT 17, SGPT 10, Potassium 4,98, Sodium 144, PT 13,3, PTT 22,1, INR 1,09. The patient's medication included Lasix, Carvedilol, Digoxin, Plavix. Due to the fact that the patient was receiving antiplatelet therapy, she was scheduled for operative treatment 5 days after ceasing the antiplatelet therapy. Routine perioperative monitors were placedand peripheral venous line and an arterial line were inserted. A psoas compartment block via Chayen technique was performed by means of a nervestimulator. After the proper muscle twitches (muscle contraction of the quadriceps femoris muscle) 15 ml of lidocaine 1% and 15 ml of ropivacaine 0,5% were injected with negative aspiration test. Thereafter, the sciatic nerveblock was performed via Labat technique. 10 ml of lidocaine 1% and 10 ml of ropivacaine 0,5% were injected with negative aspiration test for blood every 3 ml and the proper muscle twitch (contraction of the foot). Five minutes after CPCSNB, the patient displayed upper body convulsions, altered mental status,bradycardia and hemodynamic instability. Local anesthetic systemic toxicity was recognized. Immediately, Lipid Solution 20% in a dose of 1,5 ml/Kg (lean bodymass) was administered intravenously over 1 minute followed by a continuous infusion of the same solution in a rate of 0,25 ml/kg/min, according to the recommendations of ASRA, the American Society of Regional Anesthesia and
Pain Medicine. At the same time, the patient was intubated by the use of 0,2 mg fentanyl IV, 5 mg midazolam IV and 60 mg of rocuronium IV. Continuous infusion of adrenaline and noradrenaline solution titrated so that the patient remains hemodynamically stable, was administered. After the stabilization of the patient, the surgical procedure was conducted with success. On completion of the surgical procedure, the patient was transferred intubated to the Intensive Care Unit. The next day, the patient was discharged from the Intensive Care Unit without problem.
March 29, 2017 | Unregistered CommenterKoraki Eleni